Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 6, NWS Goodland, KS

January 25, 201413 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Jan 25, 2014, 3:09 PM CST for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Jan 26, 2014, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2014, 3:09 PM CST (21:09 UTC)
In effect from
Jan 26, 2014, 12:00 PM CST
Expired
Jan 26, 2014, 8:18 PM CST
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2807 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WWUS73 KGLD 252109
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
209 PM MST SAT JAN 25 2014

NEZ079>081-260600-
/O.NEW.KGLD.WI.Y.0006.140126T1800Z-140127T0100Z/
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BENKELMAN...TRENTON...MCCOOK
209 PM MST SAT JAN 25 2014 /309 PM CST SAT JAN 25 2014/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM MST
/7 PM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ TO 6 PM
MST /7 PM CST/ SUNDAY.

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 MPH CAN
  BE EXPECTED.

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE
  LATE MORNING AND LAST THROUGH THE AFTERNOON. THE WINDS WILL
  DECLINE BELOW ADVISORY CRITERIA DURING THE EARLY EVENING.

* OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND
  2 MILES DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
JTL
8 follow-up statements
217 
WWUS73 KGLD 260614
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1114 PM MST SAT JAN 25 2014

NEZ079>081-261800-
/O.CON.KGLD.WI.Y.0006.140126T1800Z-140127T0100Z/
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BENKELMAN...TRENTON...MCCOOK
1114 PM MST SAT JAN 25 2014 /1214 AM CST SUN JAN 26 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO
6 PM MST /7 PM CST/ SUNDAY...

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 MPH 
  CAN BE EXPECTED. 

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE 
  LATE MORNING AND LAST THROUGH THE AFTERNOON. THE WINDS WILL 
  DECLINE BELOW ADVISORY CRITERIA DURING THE EARLY EVENING. 

* OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO 
  AROUND 2 MILES DURING THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
758 
WWUS73 KGLD 261636
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
936 AM MST SUN JAN 26 2014

COZ090-270100-
/O.EXB.KGLD.WI.Y.0006.140126T1800Z-140127T1000Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
936 AM MST SUN JAN 26 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MST MONDAY.

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 MPH CAN
  BE EXPECTED.

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE
  EARLY AFTERNOON AND LAST THROUGH THE EVENING. THE WINDS WILL
  DECLINE AFTER MIDNIGHT.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO AROUND 2
  MILES DURING THE AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ001>004-014>016-029-270100-
/O.EXB.KGLD.WI.Y.0006.140126T1800Z-140127T1000Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-GOVE-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...COLBY...HOXIE...HILL CITY...QUINTER
1036 AM CST SUN JAN 26 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST MONDAY.

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH
  CAN BE EXPECTED.

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE
  EARLY AFTERNOON AND LAST INTO THE LATE EVENING AND OVERNIGHT
  HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING THE LATE
  EVENING AND AFTER MIDNIGHT.

* OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND
  2 MILES ESPECIALLY DURING THE LATE AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT
YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST
EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING
MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY
PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD
TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH
CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY
CONDITIONS.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

NEZ079>081-270100-
/O.EXT.KGLD.WI.Y.0006.140126T1800Z-140127T1000Z/
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BENKELMAN...TRENTON...MCCOOK
936 AM MST SUN JAN 26 2014 /1036 AM CST SUN JAN 26 2014/

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MST /4 AM CST/ MONDAY...

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 MPH
  CAN BE EXPECTED.

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE
  EARLY AFTERNOON AND LAST THROUGH THE LATE EVENING AND INTO THE
  OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST DURING
  THE LATE EVENING AND AFTER MIDNIGHT.

* OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND
  2 MILES ESPECIALLY DURING THE LATE AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

JTL
718 
WWUS73 KGLD 261705
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1005 AM MST SUN JAN 26 2014

COZ090-KSZ001>004-014>016-029-NEZ079>081-270000-
/O.CON.KGLD.WI.Y.0006.140126T1800Z-140127T1000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-
GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER...
BENKELMAN...TRENTON...MCCOOK
1005 AM MST SUN JAN 26 2014 /1105 AM CST SUN JAN 26 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST /4 AM CST/
MONDAY...

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 
  MPH CAN BE EXPECTED. 

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE 
  EARLY AFTERNOON AND LAST THROUGH THE LATE EVENING AND INTO THE 
  OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST 
  DURING THE LATE EVENING AND AFTER MIDNIGHT. 

* OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND
  2 MILES ESPECIALLY DURING THE LATE AFTERNOON AND EVENING. AREAS
  WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES
  WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
789 
WWUS73 KGLD 262158
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
258 PM MST SUN JAN 26 2014

COZ090-NEZ079>081-270600-
/O.CON.KGLD.WI.Y.0006.000000T0000Z-140127T1000Z/
YUMA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN...TRENTON...
MCCOOK
258 PM MST SUN JAN 26 2014 /358 PM CST SUN JAN 26 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST /4 AM CST/
MONDAY...

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 
  MPH CAN BE EXPECTED. 

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE 
  EARLY AFTERNOON AND LAST THROUGH THE LATE EVENING AND INTO THE 
  OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST 
  DURING THE LATE EVENING AND AFTER MIDNIGHT. 

* OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO 
  AROUND 2 MILES ESPECIALLY DURING THE LATE AFTERNOON AND 
  EVENING. AREAS WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER 
  VISIBILITIES WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ001>004-014>016-029-270600-
/O.CON.KGLD.WI.Y.0006.000000T0000Z-140127T1000Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-GOVE-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...COLBY...HOXIE...HILL CITY...QUINTER
358 PM CST SUN JAN 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 
  MPH CAN BE EXPECTED. 

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN DURING THE 
  EARLY AFTERNOON AND LAST THROUGH THE LATE EVENING AND INTO THE 
  OVERNIGHT HOURS. THE WINDS WILL DECLINE FROM WEST TO EAST 
  DURING THE LATE EVENING AND AFTER MIDNIGHT. 

* OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO 
  AROUND 2 MILES ESPECIALLY DURING THE LATE AFTERNOON AND 
  EVENING. AREAS WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER 
  VISIBILITIES WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT
YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST
EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING
MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY
PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD
TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH
CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY
CONDITIONS.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

JTL
891 
WWUS73 KGLD 262245
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
345 PM MST SUN JAN 26 2014

COZ090-KSZ001>004-014>016-029-NEZ079>081-270600-
/O.CON.KGLD.WI.Y.0006.000000T0000Z-140127T1000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-
GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER...
BENKELMAN...TRENTON...MCCOOK
345 PM MST SUN JAN 26 2014 /445 PM CST SUN JAN 26 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST /4 AM CST/
MONDAY...

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50
  MPH CAN BE EXPECTED. IMMEDIATELY BEHIND THE COLD FRONT BRIEF
  WIND GUSTS TO 60 MPH ARE POSSIBLE FOR AN HOUR OR LESS.

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN THROUGH THE
  EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE
  FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT.

* OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND
  ONE MILE ESPECIALLY THIS AFTERNOON AND EVENING. AREAS WHERE
  PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES WHICH
  WOULD CREATE DANGEROUS DRIVING CONDITIONS. DO NOT DRIVE INTO
  AREAS OF BLOWING DUST THAT YOU CAN NOT SEE THROUGH. YOU DONT
  KNOW WHATS ON THE OTHER SIDE OR IN THE PLUME OF DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
464 
WWUS73 KGLD 262256
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
356 PM MST SUN JAN 26 2014

COZ091-092-KSZ013-027-028-041-270600-
/O.EXB.KGLD.WI.Y.0006.000000T0000Z-140127T0800Z/
KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-LOGAN-GREELEY-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
GOODLAND...SHARON SPRINGS...OAKLEY...TRIBUNE
356 PM MST SUN JAN 26 2014 /456 PM CST SUN JAN 26 2014/

...WIND ADVISORY IN EFFECT UNTIL 1 AM MST /2 AM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM MST /2 AM CST/ MONDAY.

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 
  MPH CAN BE EXPECTED. IMMEDIATELY BEHIND THE COLD FRONT BRIEF 
  WIND GUSTS TO 60 MPH ARE POSSIBLE FOR AN HOUR OR LESS. 

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN THROUGH THE 
  EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE 
  FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. 

* OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO 
  AROUND ONE MILE ESPECIALLY THIS AFTERNOON AND EVENING. AREAS 
  WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES 
  WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. DO NOT DRIVE 
  INTO AREAS OF BLOWING DUST THAT YOU CAN NOT SEE THROUGH. YOU 
  DONT KNOW WHATS ON THE OTHER SIDE OR IN THE PLUME OF DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090-KSZ001>004-014>016-029-NEZ079>081-270600-
/O.CON.KGLD.WI.Y.0006.000000T0000Z-140127T1000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-
GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER...
BENKELMAN...TRENTON...MCCOOK
356 PM MST SUN JAN 26 2014 /456 PM CST SUN JAN 26 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST /4 AM CST/
MONDAY...

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 
  MPH CAN BE EXPECTED. IMMEDIATELY BEHIND THE COLD FRONT BRIEF 
  WIND GUSTS TO 60 MPH ARE POSSIBLE FOR AN HOUR OR LESS. 

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN THROUGH THE 
  EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE 
  FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. 

* OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO 
  AROUND ONE MILE ESPECIALLY THIS AFTERNOON AND EVENING. AREAS 
  WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES 
  WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. DO NOT DRIVE 
  INTO AREAS OF BLOWING DUST THAT YOU CAN NOT SEE THROUGH. YOU 
  DONT KNOW WHATS ON THE OTHER SIDE OR IN THE PLUME OF DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
887 
WWUS73 KGLD 262300
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
400 PM MST SUN JAN 26 2014

KSZ042-270600-
/O.EXA.KGLD.WI.Y.0006.000000T0000Z-140127T0800Z/
WICHITA-
INCLUDING THE CITY OF...LEOTI
500 PM CST SUN JAN 26 2014

...WIND ADVISORY IN EFFECT UNTIL 2 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CST MONDAY.

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 
  MPH CAN BE EXPECTED. IMMEDIATELY BEHIND THE COLD FRONT BRIEF 
  WIND GUSTS TO 60 MPH ARE POSSIBLE FOR AN HOUR OR LESS. 

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN THROUGH THE 
  EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE 
  FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. 

* OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO 
  AROUND ONE MILE ESPECIALLY THIS AFTERNOON AND EVENING. AREAS 
  WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES 
  WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. DO NOT DRIVE 
  INTO AREAS OF BLOWING DUST THAT YOU CAN NOT SEE THROUGH. YOU 
  DONT KNOW WHATS ON THE OTHER SIDE OR IN THE PLUME OF DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090-KSZ001>004-014>016-029-NEZ079>081-270600-
/O.CON.KGLD.WI.Y.0006.000000T0000Z-140127T1000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-
GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER...
BENKELMAN...TRENTON...MCCOOK
400 PM MST SUN JAN 26 2014 /500 PM CST SUN JAN 26 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST /4 AM CST/
MONDAY...

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 
  MPH CAN BE EXPECTED. IMMEDIATELY BEHIND THE COLD FRONT BRIEF 
  WIND GUSTS TO 60 MPH ARE POSSIBLE FOR AN HOUR OR LESS. 

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN THROUGH THE 
  EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE 
  FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. 

* OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO 
  AROUND ONE MILE ESPECIALLY THIS AFTERNOON AND EVENING. AREAS 
  WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES 
  WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. DO NOT DRIVE 
  INTO AREAS OF BLOWING DUST THAT YOU CAN NOT SEE THROUGH. YOU 
  DONT KNOW WHATS ON THE OTHER SIDE OR IN THE PLUME OF DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ091-092-KSZ013-027-028-041-270600-
/O.CON.KGLD.WI.Y.0006.000000T0000Z-140127T0800Z/
KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-LOGAN-GREELEY-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
GOODLAND...SHARON SPRINGS...OAKLEY...TRIBUNE
400 PM MST SUN JAN 26 2014 /500 PM CST SUN JAN 26 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST /2 AM CST/
MONDAY...

* PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 45 TO 50 
  MPH CAN BE EXPECTED. IMMEDIATELY BEHIND THE COLD FRONT BRIEF 
  WIND GUSTS TO 60 MPH ARE POSSIBLE FOR AN HOUR OR LESS. 

* TIMING/DURATION...NORTHWEST WINDS WILL STRENGTHEN THROUGH THE 
  EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS WILL DECLINE 
  FROM WEST TO EAST DURING THE LATE EVENING AND AFTER MIDNIGHT. 

* OTHER IMPACTS...BLOWING DUST WILL REDUCE VISIBILITIES TO 
  AROUND ONE MILE ESPECIALLY THIS AFTERNOON AND EVENING. AREAS 
  WHERE PLOWED FIELDS EXIST COULD SEE EVEN LOWER VISIBILITIES 
  WHICH WOULD CREATE DANGEROUS DRIVING CONDITIONS. DO NOT DRIVE 
  INTO AREAS OF BLOWING DUST THAT YOU CAN NOT SEE THROUGH. YOU 
  DONT KNOW WHATS ON THE OTHER SIDE OR IN THE PLUME OF DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
706 
WWUS73 KGLD 270218
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
718 PM MST SUN JAN 26 2014

COZ090-KSZ001>004-014>016-029-NEZ079>081-270330-
/O.CAN.KGLD.WI.Y.0006.000000T0000Z-140127T1000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-
GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...COLBY...HOXIE...HILL CITY...QUINTER...
BENKELMAN...TRENTON...MCCOOK
718 PM MST SUN JAN 26 2014 /818 PM CST SUN JAN 26 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY.

WINDS SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND ARE EXPECTED
TO REMAIN BELOW CRITERIA THROUGH THE REMAINDER OF THE NIGHT.

$$

COZ091-092-KSZ013-027-028-041-042-270330-
/O.CAN.KGLD.WI.Y.0006.000000T0000Z-140127T0800Z/
KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
GOODLAND...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
718 PM MST SUN JAN 26 2014 /818 PM CST SUN JAN 26 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY.

WINDS SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND ARE EXPECTED
TO REMAIN BELOW CRITERIA THROUGH THE REMAINDER OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 25, 11:47 AM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Jan 25, 11:47 AM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1047 AM MST SAT JAN 25 2014

.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
ISSUED AT 130 AM MST SAT JAN 25 2014

NORTHERLY FLOW ALOFT WILL CONTINUE THROUGH THE PERIOD. TEMPERATURES
WILL BE MUCH ABOVE NORMAL THROUGH THE WEEKEND WITH PRECIPITATION
CHANCES HOLDING OFF UNTIL SUNDAY NIGHT. DESPITE THE WARM TEMPERATURES
DEW POINTS ARE NOT LOW ENOUGH FOR FIRE WEATHER CONCERNS. THERE WILL
BE A PERIOD OF WINDY CONDITIONS LATE SUNDAY AFTERNOON AND SUNDAY EVENING
BEHIND THE NEXT COLD FRONT...POSSIBLY REACHING ADVISORY CRITERIA.
AS A VORTICITY LOBE ROTATES THROUGH THE NORTHERN PLAINS...LIGHT SNOW
WILL DEVELOP SUNDAY NIGHT FIRST IN COLORADO NEAR THE PALMER DIVIDE...THEN
SLOWLY WORKS ITS WAY INTO THE SOUTHWEST PART OF THE FORECAST AREA MONDAY
AND MONDAY NIGHT. TOTAL SNOW ACCUMULATIONS WILL BE 1 TO 2 INCHES MAINLY
IN NORTHEAST COLORADO. MONDAY WILL BE MUCH COLDER WITH HIGHS EXPECTED
TO BE ONLY IN THE 20S.

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 117 AM MST SAT JAN 25 2014

ARCTIC AIR MASS WILL REMAIN OVER THE AREA AT THE START OF THE EXTENDED
PERIOD. BY WEDNESDAY...SHORTWAVE TROUGH QUICKLY DEPARTS AND HEIGHTS
RISE ALONG WITH H85 TEMPERATURES. ADJUSTED HIGH TEMPERATURES UPWARD
SLIGHTLY ON WEDNESDAY TO ACCOUNT FOR THE LIKELIHOOD THAT ALLBLEND IS
TOO COOL. HIGH TEMPERATURES WILL PROBABLY NEED TO BE ADJUSTED EVEN
HIGHER IN SUBSEQUENT FORECASTS.

A SHORTWAVE TROUGH WILL MOVE SOUTHWARD ALONG THE WEST SIDE OF THE
PERSISTENT DEEP CLOSED LOW CENTERED NEAR HUDSON BAY CANADA AND
SHOULD REACH THE NORTHERN PLAINS AND UPPER MIDWEST REGION LATE
WEDNESDAY. THE NEW 00Z ECMWF HAS TRENDED SLIGHTLY FURTHER EAST AND
MATCHES FAIRLY WELL WITH THE GFS THROUGH MID WEEK. IN
CONTRAST...THE GEM AND DGEX ARE MUCH FURTHER WEST AND SLOWER.
REGARDLESS...ANOTHER COLD SURGE FORCED BY THIS SHORTWAVE SHOULD
REACH OUR REGION SOMETIME THURSDAY BUT THE COLDEST AIR MAY BE EAST
OF OUR AREA DEPENDING ON WHICH MODEL DEPICTION IS CLOSEST TO
REALITY. THIS LEADS TO AN UNCERTAIN TEMPERATURE FORECAST IN THE
LATER HALF OF THE EXTENDED. THE ALLBLEND SEEMS TO HANDLE THIS
REASONABLY WELL AS IT SPLITS THE DIFFERENCE AND SHOWS A MINOR COOL
DOWN ON THURSDAY...SO ACCEPTED THESE TEMPERATURE VALUES.

WEAK FRONTOGENESIS AND ISENTROPIC LIFT LATE WEDNESDAY NIGHT INTO
THURSDAY NEAR AND BEHIND THE COLD FRONT COULD RESULT IN SOME
FLURRIES OR LIGHT SNOW FOR AT LEAST THE WESTERN PORTION OF THE AREA.
CONFIDENCE IS LOW GIVEN LIMITED MOISTURE. THE LARGE SCALE PATTERN
APPEARS TO TRANSITION TO A MORE PROGRESSIVE PATTERN TOWARD THE VERY
END OF THE EXTENDED PERIOD AND MEDIUM RANGE MODELS INDICATE BETTER
OPPORTUNITIES FOR PRECIPITATION JUST BEYOND DAY 7.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1039 AM MST SAT JAN 25 2014

VFR CONDITIONS ARE FORECAST FOR THE 18Z TAFS. GUSTY WINDS WILL
CONTINUE UNTIL MID AFTERNOON THEN DECLINE AS THE STRONGER WINDS
MIXING DOWN MOVE OUT OF THE AREA. THIS EVENING THE SURFACE
PRESSURE GRADIENT WILL TIGHTEN AS A SURFACE TROUGH MOVES
THROUGH THE AREA...CAUSING THE WINDS TO STRENGTHEN BEHIND IT. THE
SURFACE PRESSURE GRADIENT DECLINES DURING THE MORNING. TOWARD NOON
STRONGER WINDS WILL MIX DOWN TO THE SURFACE CAUSING THE WINDS TO
BECOME GUSTY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...024
LONG TERM...BRB
AVIATION...JTL
Hazardous weather outlook, Jan 25, 3:41 AM CST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
241 AM MST SAT JAN 25 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261315-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
241 AM MST SAT JAN 25 2014 /341 AM CST SAT JAN 25 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF LIGHT SNOW SUNDAY NIGHT AND
MONDAY...MAINLY IN EASTERN COLORADO...WITH 1 OR 2 INCHES OF LIGHT
ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Wind Advisories in Kansas, 2014Wind Advisories in Nebraska, 2014Wind Advisories in Colorado, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.